Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 60, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 9:25 PM EDT for Harnett County, Lee County, Moore County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 9:25 PM EDT (01:25 UTC)
- Expired
- Aug 28, 2008, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harnett County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 280125
FFWRAH
NCC085-105-125-280415-
/O.NEW.KRAH.FF.W.0060.080828T0125Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST MOORE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 922 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
NUMEROUS ROADS CLOSED THROUGHOUT SANFORD AND SURROUNDING AREAS.
RADAR INDICATED TRAINING OF SHOWERS AND THUNDERSTORMS WITH VERY
HEAVY RAIN OVER LEE... WESTERN HARNETT AND NORTHEASTERN MOORE
COUNTIES. DOPPLER RADAR INDICATED STORM TOTAL RAINFALL IN EXCESS OF
8 INCHES AROUND SANFORD.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SANFORD.... PINEVIEW...
VASS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3518 7916 3532 7939 3549 7939 3554 7930
3554 7926 3557 7923 3556 7920 3562 7915
3561 7908 3555 7904 3552 7898 3557 7893
3526 7884 3522 7891 3520 7908 3517 7910
$$
PWB2 follow-up statements
000
WGUS72 KRAH 280303
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1103 PM EDT WED AUG 27 2008
NCC085-105-125-280415-
/O.CON.KRAH.FF.W.0060.000000T0000Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-HARNETT NC-LEE NC-
1103 PM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
LEE...WESTERN HARNETT AND NORTHEASTERN MOORE COUNTIES...
AT 1102 PM EDT... LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROADS STILL CLOSED IN LEE COUNTY. WHILE MOST OF THE HEAVY RAIN HAD
SHIFTED OUT OF THE REGION... FLASH FLOODING WAS ONGOING AND THE
WARNING WILL CONTINUE THROUGH 1215 AM.
NEVER DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. FLOODING AT
NIGHT IS ALMOST IMPOSSIBLE TO SEE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANFORD
LAT...LON 3518 7916 3532 7939 3549 7939 3554 7930
3554 7926 3557 7923 3556 7920 3562 7915
3561 7908 3555 7904 3552 7898 3557 7893
3526 7884 3522 7891 3520 7908 3517 7910
$$
PWB000
WGUS72 KRAH 280424
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT THU AUG 28 2008
NCC105-125-280430-
/O.EXP.KRAH.FF.W.0060.000000T0000Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-LEE NC-
1224 AM EDT THU AUG 28 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR LEE AND NORTHEASTERN
MOORE COUNTIES...
HEAVY RAINS HAVE EXITED LEE AND MOORE COUNTY AND ARE NOT EXPECTED TO
RETURN TONIGHT. THE FLASH FLOOD WARNINGS FOR THESE COUNTIES HAS
EXPIRED.
LAT...LON 3518 7916 3532 7939 3549 7939 3554 7930
3554 7926 3557 7923 3556 7920 3562 7915
3561 7908 3555 7904 3552 7898 3557 7893
3526 7884 3522 7891 3520 7908 3517 7910
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:25 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 27, 7:25 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 725 PM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 505 PM WEDNESDAY... EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE. OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL. AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 255 PM WEDNESDAY... FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND -2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5 INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH. MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND... WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL TEMPERATURES OF THE FWC AND MET ARE TOO COOL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 255 PM WEDNESDAY... OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER 00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 730 PM WEDNESDAY... VERY COMPLICATED FORECAST THROUGH THE TAF PERIOD. AS OF 23Z WED...A WARM FRONT (ASSOC/W FAYS REMNANT LOW OVER EASTERN TN) WAS DRAPED ACROSS CENTRAL NC...ROUGHLY FROM LEXINGTON (EXX)...TO SANFORD (TTA)...TO GOLDSBORO (GSB). CEILINGS AND VISBYS SOUTH OF THE WARM FRONT (KFAY) ARE VFR OUTSIDE OF ANY CONVECTIVE ACTIVITY...WHILE NORTH OF THE WARM FRONT (KGSO KINT KRWI) MVFR TO LIFR CONDS ARE PRESENT REGARDLESS OF CONVECTIVE ACTIVITY. WHERE YOU ARE IN RELATION TO THIS WARM FRONT WILL LARGELY DETERMINE THE CONDITIONS YOU SEE THROUGH THE DURATION OF THE TAF PERIOD (UNTIL 00Z FRI). LOCATIONS ALONG/NORTH OF THE WARM FRONT WILL LIKELY SEE MVFR TO LIFR CONDS PERSIST THROUGHOUT THE TAF PERIOD...WHILE LOCATIONS SOUTH OF THE WARM FRONT WILL BE MORE LIKELY TO SEE VFR/MVFR CONDS...WITH WORSE CONDS IN ANY CONVECTIVE ACTIVITY. BASED ON THE LATEST MODEL GUIDANCE SHOWING THE WARM FRONT MEANDERING ACROSS CENTRAL NC THROUGH THURSDAY...FEEL THAT KGSO/KINT/KRDU/KRWI HAVE THE BEST CHANCE OF REMAINING NORTH OF THE WARM FRONT AND SEEING MVFR TO LIFR CONDS...WITH KFAY MORE LIKELY TO SEE VFR/MVFR CONDS SOUTH OF THE WARM FRONT. THEREFORE...THE TAFS WILL FOLLOW ACCORDING TO THIS LINE OF THINKING. ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE TAF PERIOD. LOOKING AHEAD...AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE THREAT SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR CONDITIONS ARE EXPECTED. -VINCENT & .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023- 038-039-073>075-083>085. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...DJF AVIATION...VINCENT
Hazardous weather outlook, Aug 27, 5:49 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT WED AUG 27 2008 NCZ007>011-024>028-040>043-076>078-086-088-089-282200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 549 PM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HEAVY RAINFALL IS POSSIBLE THROUGH AROUND MIDNIGHT. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>023-038-039-073>075-083>085-282200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND- 549 PM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Local storm report, Aug 27, 5:56 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 5 W PITTSBORO 35.72N 79.26W
08/27/2008 CHATHAM NC AMATEUR RADIO
SEVERAL ROADS FLOODED BETWEEN PITTSBORO AND SILER CITY.
WATER LEVELS RISING AT SOME ROAD CLOUSRES.
&&
BLAESLocal storm report, Aug 27, 7:20 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN 7 NW HILLSBOROUGH 36.14N 79.19W
08/27/2008 M1.00 INCH ORANGE NC CO-OP OBSERVER
COCORAHS OBSERVER REPORTED 1 INCH OF RAIN IN 15
MINUTES... BETWEEN 655 PM AND 710 PM. MINOR FLOODING
OCCURRED.
&&
PWBLocal storm report, Aug 27, 7:31 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 2 E RANDLEMAN 35.81N 79.77W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
CREEKRIDGE COUNTRY ROAD... NEAR DELTA DRIVE... HAS BEEN
CLOSED DUE TO HIGH WATER. LAW ENFORECEMENT REPORTED THAT
THE FLOODING IS ONGOING.
&&
BSDLocal storm report, Aug 27, 7:42 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 SSW SNOW CAMP 35.83N 79.43W
08/27/2008 CHATHAM NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG SILER CITY/SNOW CAMP
ROAD... NEAR MOON LINDLEY ROAD.
&&
BSDLocal storm report, Aug 27, 7:45 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 3 SSW SNOW CAMP 35.82N 79.43W
08/27/2008 CHATHAM NC LAW ENFORCEMENT
SILER CITY/SNOW CAMP ROAD HAS BEEN CLOSED DUE TO HIGH
WATER BETWEEN MOON LINDLEY ROAD AND SILK HOPE LIBERTY
ROAD. LAW ENFORECEMENT REPORTED THAT THE FLOODING IS
ONGOING.
&&
BSDLocal storm report, Aug 27, 9:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
920 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD SANFORD 35.48N 79.18W
08/27/2008 LEE NC LAW ENFORCEMENT
NUMEROUS ROADS ARE FLOOD AND CLOSED IN AND AROUND THE
SANFORD AREA... INCLUDING THE EXIT RAMP OFF OF US HWY 1
NORTH ONTO US HWYS 15 AND 501.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:15 PM EDT | Flash Flood Warning | RAH | Durham, Orange, Person | 3 hr |
| Aug 27, 9:13 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Moore, Scotland | 3 hr |
| Aug 27, 9:38 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Person | 3 hr |
| Aug 27, 10:29 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Aug 28, 12:02 AM EDT | Flash Flood Warning | RAH | Person | 3 hr |
| Aug 28, 12:19 AM EDT | Flash Flood Warning | RAH | Harnett, Wake | 81 min |
| Aug 28, 12:38 AM EDT | Flash Flood Warning | RAH | Granville, Person | 2 hr |
| Aug 28, 1:10 AM EDT | Tornado Warning | RAH | Wilson | 35 min |
| Aug 28, 1:20 AM EDT | Areal Flood Advisory | RAH | Nash, Wayne, Wilson | 64 min |
| Aug 28, 1:49 AM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 80 min |
| Aug 28, 3:37 AM EDT | Flash Flood Warning | RAH | Franklin, Nash | 2 hr |
| Aug 28, 12:44 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 91 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.